Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A dense set of operators quasisimilar to normal $ +$ compact

Author: Domingo A. Herrero
Journal: Proc. Amer. Math. Soc. 100 (1987), 641-646
MSC: Primary 47A65; Secondary 47D99
MathSciNet review: 894430
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The algebra of all bounded linear operators acting on a complex separable infinite dimensional Hilbert space is the disjoint union of two dense subsets: Every operator in one of them is quasisimilar to an operator of the form "normal $ + $ compact," and every operator in the complement is not quasisimilar to an operator of that form.

References [Enhancements On Off] (What's this?)

  • [1] C. Apostol, H. Bercovici, C. Foiaş, and C. Pearcy, Quasiaffine transforms of operators, Michigan Math. J. 29 (1982), 243-255. MR 654485 (83f:47016)
  • [2] C. Apostol, L. A. Fialkow, D. A. Herrero, and D. Voiculescu, Approximation of Hilbert space operators, Vol. II, Research Notes in Math., vol. 102, Pitman, Boston-London-Melbourne, 1984. MR 735080 (85m:47002)
  • [3] I. D. Berg and K. R. Davidson, A quantitative version of the Brown-Douglas-Fillmore Theorem, Preprint, 1985.
  • [4] L. G. Brown, R. G. Douglas, and P. A. Fillmore, Unitary equivalence modulo the compact operators and extensions of $ {C^*}$-algebras, Proc. Conf. on Operator Theory, Lecture Notes in Math., vol. 345, Springer-Verlag, Berlin-New York-Heidelberg, 1973, pp. 58-128. MR 0380478 (52:1378)
  • [5] J. B. Conway, Subnormal operators, Research Notes in Math., vol. 51, Pitman, Boston-London-Melbourne, 1981. MR 634507 (83i:47030)
  • [6] K. R. Davidson, Lifting commuting pairs of $ {C^*}$ algebras, J. Funct. Anal. 48 (1982), 20-42. MR 671313 (84h:46078)
  • [7] I. C. Gohberg and M. G. Krein, The basic propositions on defect numbers, root numbers and indices of linear operators, Uspekhi Mat. Nauk 12 (1957), 43-118; English transl., Amer. Math. Soc. Transl. (2) 13 (1960), 185-264. MR 0113146 (22:3984)
  • [8] D. A. Herrero, Approximation of Hilbert space operators, Vol. I, Research Notes in Math., vol. 72, Pitman, Boston-London-Melbourne, 1982. MR 676127 (85m:47001)
  • [9] -, Quasisimilar operators with different spectra, Acta Sci. Math. (Szeged) 41 (1979), 101118. MR 534503 (80e:47002)
  • [10] -, On limits of nilpotents in $ {L^p}$-spaces and interpolation of spectra, Operator Theory: Adv. and Appl., Vol. 11, Birkhäuser-Verlag, Basel, 1983, pp. 191-232.
  • [11] -, The diagonal entries in the formula 'quasitriangular - compact = triangular', and restrictions of quasitriangularity, Trans. Amer. Math. Soc. 298 (1986), 1-42. MR 857432 (88c:47022)
  • [12] T. B. Hoover, Quasisimilarity of operators, Illinois J. Math. 16 (1972), 678-686. MR 0312304 (47:866)
  • [13] T. Kato, Perturbation theory for linear operators, Springer-Verlag, New York, 1966. MR 0203473 (34:3324)
  • [14] B. Sz.-Nagy and C. Foiaş, Analyse harmonique des opérateurs de l'espace de Hilbert, Akádemiai Kiadó, Budapest; Masson, Paris, 1967.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A65, 47D99

Retrieve articles in all journals with MSC: 47A65, 47D99

Additional Information

Keywords: Operators of the form "normal $ + $ compact", quasisimilarity orbit, similarity orbit, compact perturbation, BDF Theorem
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society